Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from a physician concerning a 11 year old female with no pertinent medical history who on 12-SEP-2008 was vaccinated intramuscularly with a first 0.5 ml dose of GARDASIL (lot #660618/0572X). There was no concomitant medication. "Three months after administration of her first dose of GARDASIL", on 12-DEC-2008 the patient experienced weakness, sore throat, nausea, vomiting, diarrhea, paleness and abdominal pain. "One month later", the patient''s symptoms had not resolved and she was also experiencing chest pain, headaches, dizziness, swollen lymph nodes, chills and myalgia. The patient had office visits. "White blood cell differential count and white blood cell count" were normal. "Four weeks ago", on approximately 12-DEC-2008, the patient was prescribed PRILOSEC. At the time of the report, 09-JAN-2009, the patient had not recovered. Follow-up information received on 12-JAN-2009 from the physician via medical records indicated that on 18-DEC-2008 the patient was taken to the physician''s office for follow-up. It was reported that the patient had a sore throat and abdominal pain which persisted one month. The patient vomited for four times on 08-DEC-2008 (previously reported as 12-DEC-2008) and had a diarrhea "last week". There was no blood. The patient was treated with omeprazole, 2-3 times daily for 3 weeks. At the time of the follow-up visit, the patient''s abdominal pain worsened and she also had chest pain with deep breath, cough, headaches which happened "every day for one week" and cough. Lab tests performed on 18-DEC-2008 included: giardia antigen was negative, stool culture revealed no salmonella, shigella or campylobacter SP. isolated, white blood cell count and white blood cell differential count were normal, Epstein-Barr viral capsid antigen immunoglobulin M antibody was negative, EBV capsid antigen immunoglobulin G antibody and nuclear antigen immunoglobulin G antibody were positive. It was reported that the patient''s mother was suspecting that her daughter''s "recent medical troubles may be a side effect of GARDASIL". Per mother, the patient also experienced "generally feeling unwell" and bad stomach ache. The reporter considered the patient''s adverse events to be disabling. Additional information has been requested. All available medical records will be provided upon request. 2/2/09 MR received from PCP from 9/12/08 to 12/18/08. Seen for 12 yr WCC 9/12/08 with normal exam. ? DUB for 2 prolonged periods with recent menarche. Acne. Vax given. OV 12/18/08 for c/o sore throat, diarrhea, chest pain, R sided neck pain, migraines, cough and abd pain x 1 month. 4 episodes of vomiting 12/5/08. PE (+) for epigastric, RLQ and LLQ discomfort. Assessment: H/A. Abd pain. Hyperemesis. ? GER. ? (unreadable) ? AGE. Sent for labs. Letter from parent 1/4/09 ? suspect HPV vax in symptomology as above in addition to nausea, dizziness, swollen glands, tiredness, weakness, chills, feeling unwell, aching muscles and bad stomach aches.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166